Alert archive / West Virginia / Wind Advisories in 2009
Wind Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Oct 6, 2009, 9:09 PM EDT. It took effect at Oct 7, 2009, 4:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2009, 9:09 PM EDT (01:09 UTC)
- In effect from
- Oct 7, 2009, 4:00 AM EDT
- Expired
- Oct 7, 2009, 2:48 PM EDT
- In force
- 11 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 070109 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 909 PM EDT TUE OCT 6 2009 WVZ046-047-070915- /O.NEW.KRLX.WI.Y.0004.091007T0800Z-091007T2200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 909 PM EDT TUE OCT 6 2009 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EDT WEDNESDAY. A COLD FRONT WILL PASS THROUGH DURING THE PREDAWN HOURS WEDNESDAY MORNING...ACCOMPANIED BY SHOWERS AND GUSTY WINDS. BEHIND THE FRONT...STRONG WINDS WILL LAST THROUGH THE DAY ON WEDNESDAY. WINDS WILL BE STRONGEST AT HIGHER ELEVATIONS SUCH AS RIDGES...WITH GUSTS UP TO 50 MPH POSSIBLE. THIS WILL BE STRONG ENOUGH TO BREAK TREE LIMBS...AND POTENTIALLY CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...LIGHT OUTDOOR OBJECTS SHOULD BE SECURED. && $$ MDP
3 follow-up statements
000 WWUS71 KRLX 070745 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 345 AM EDT WED OCT 7 2009 WVZ046-047-071545- /O.CON.KRLX.WI.Y.0004.091007T0800Z-091007T2200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 345 AM EDT WED OCT 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. AFTER THE BRIEF OVERNIGHT SHOWERS...ASSOCIATED WITH A COLD FRONT... DRIER AND COOLER AIR WILL BE BLOWN IN TODAY. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS EXPOSED MOUNTAIN RIDGES. THE GUSTS WILL BE FROM THE WEST OR NORTHWEST. THESE WIND GUSTS ARE STRONG ENOUGH TO BREAK TREE LIMBS...AND POTENTIALLY CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...LIGHT OUTDOOR OBJECTS SHOULD BE SECURED. && $$
000 WWUS71 KRLX 071501 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1101 AM EDT WED OCT 7 2009 WVZ046-047-072200- /O.CON.KRLX.WI.Y.0004.000000T0000Z-091007T2200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1101 AM EDT WED OCT 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS EXPOSED MOUNTAIN RIDGES. THE GUSTS WILL GENERALLY BE FROM THE WEST. THESE WIND GUSTS ARE STRONG ENOUGH TO BREAK TREE LIMBS...AND POTENTIALLY CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...LIGHT OUTDOOR OBJECTS SHOULD BE SECURED. && $$
000 WWUS71 KRLX 071848 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 248 PM EDT WED OCT 7 2009 WVZ046-047-072000- /O.CAN.KRLX.WI.Y.0004.000000T0000Z-091007T2200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 248 PM EDT WED OCT 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ARE SLOWLY EASING THIS AFTERNOON...AND WILL CONTINUE TO DO SO INTO THIS EVENING. WHILE BELOW ADVISORY CRITERIA...GUSTY WINDS ARE STILL POSSIBLE OVER THE NEXT FEW HOURS. USE EXTRA CAUTION WHEN DRIVING ON ROADS IN THE HIGHER ELEVATIONS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 6, 8:00 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 6, 8:00 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 800 PM EDT TUE OCT 6 2009 .SYNOPSIS... A COLD FRONT SWEEPS THROUGH TONIGHT WITH GUSTY WINDS INTO WEDNESDAY. HIGH PRESSURE WEDNESDAY NIGHT INTO THURSDAY. WARMER THURSDAY INTO FRIDAY. THE NEXT COLD FRONT PASSES FRIDAY NIGHT. && .NEAR TERM /THROUGH WEDNESDAY/... FORECAST UPDATED THIS EVENING TO KEEP UP WITH LATEST TRENDS IN RADAR AND FRONTAL POSITION. ALSO...REMOVED SHOWER CHANCES IN THE MOUNTAINS ON WEDNESDAY...BECAUSE OF HOW DRY OVERALL ATMOSPHERIC COLUMN WILL BECOME. WITH RECENT EXIT OF PREFRONTAL WAVE FROM THE FAR SOUTHERN ZONES...MAIN RAIN PRODUCER NOW WILL BE THE COLD FRONT ITSELF. THE FRONT WILL MOVE FAIRLY QUICKLY NORTHWEST TO SOUTHEAST THROUGH THE AREA 03Z-08Z. WHILE MOST OF THE AREA WILL SEE A PERIOD OF RAIN WITH THE FRONT...THIS WILL BE ESPECIALLY THE CASE IN THE SOUTHEAST HALF OF THE AREA WHERE MOISTURE WILL HAVE THE MOST TIME TO POOL ALONG THE FRONT AND OROGRAPHIC LIFT WILL ENHANCE SHOWERS. ABOUT 0.3 TO 0.4 OF AN INCH OF RAIN CAN BE EXPECTED IN THE MOUNTAINS...BUT LESSER AMOUNTS IN THE LOWLANDS...ESPECIALLY IN SOUTHEAST OHIO WHERE AROUND A TENTH OF AN INCH OR LESS WILL FALL. PRIMARY WEATHER MAKER ASIDE FROM THE SHOWERS WILL BE THE WIND. WIND BECOMES ALIGNED THROUGH THE COLUMN FAIRLY WELL AFTER 03Z WEST...06Z ALONG THE CENTRAL LOWLANDS...AND 08Z FOR THE MOUNTAINOUS COUNTIES TO THE EAST. SHOULD BE ABLE TO TRANSFER MOMENTUM TO THE SURFACE FAIRLY EFFICIENTLY...BUT 850HPA WINDS AT AROUND 45KTS PEAK SHOULD ONLY TRANSLATE TO 25-30KTS DOWN AT THE SURFACE. RIDGE TOPS WILL SEE THE BEST GUSTS UPON FRONTAL PASSAGE...AND MAY REACH THE 40KT THRESHOLD. HOWEVER...THIS SHOULD BE ISOLATED...AND WILL NOT REACH THE COUNTY AVERAGE CRITERIA FOR ADVISORIES. BEHIND THE FRONT WEDNESDAY...LOOKING AT HIGH TEMPERATURES ABOUT 8-12 DEGREES COOLER COMPARED TO HIGHS TUESDAY. ALSO...GOOD MIXING WILL ALLOW FOR GUSTS GENERALLY OF 20-30 MPH IN THE LOWLANDS...AND 30-40 MPH AT THE HIGHEST ELEVATIONS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... MODELS BRING A WARM FRONT NORTHWARD THURSDAY NIGHT...FOLLOWED BY AN APPROACHING STRONG COLD FRONT FRIDAY...AS SURFACE LOW PRESSURE LIFTS NORTHEASTWARD THRU THE CENTRAL OHIO VALLEY AND INTO THE EASTERN GREAT LAKES BY FRIDAY EVENING. UNTIL THEN...HIGH PRESSURE WILL BE IN CONTROL WEDNESDAY NIGHT AND THURSDAY. UNDER IDEAL RADIATIONAL COOLING CONDITIONS OF CLEAR SKIES AND CALM WINDS...WE EXPECT MINS WEDNESDAY NIGHT ON THE COOLER SIDE OF GUIDANCE. POSSIBLY SOME FROST IN THE NORTHERN MOUNTAINS. AS HIGH PRESSURE MOVES OFF TO THE EAST THURSDAY...THERE WILL BE INCREASING HIGH CLOUDS AND SOUTHERLY WINDS...BUT NOT ENOUGH CLOUDS TO INHIBIT TEMPS FROM RISING WELL INTO THE 70S. FOR THE SYSTEM APPROACHING THURSDAY NIGHT AND FRIDAY...MODELS AGREE MUCH OF THE DYNAMICS AND MOISTURE WITH THE WARM FRONT THURSDAY NIGHT WILL BE WEST AND NORTH OF OUR CWA. EXPECT SERN OHIO AND NORTHWESTERN WEST VIRGINA WILL BE CLIPPED BY THE SHOWER ACTIVITY WITH THE WARM FRONT. THE COLD FRONT TIMING FOR FRIDAY IS HANDLED DIFFERENTLY BY THE MODELS...RANGING FROM THE SLOWEST NAM TO THE FASTEST GFS. PER HPC...A COMPROMISE IS IN ORDER WHICH FOLLOWS THE GEM MODEL CLOSELY. THIS PLACES THE COLD FRONT JUST WEST OF THE OHIO RIVER BY FRIDAY EVENING. GOOD DYNAMICS...MOISTURE INFLOW...AND AT LEAST MARGINAL INSTABILITY BRINGS HIGH CHANCES FOR SHOWERS AND EVEN A FEW THUNDERSTORMS FRIDAY. STILL...TEMPERATURES WILL BE ABOVE NORMAL WITH A BRISK SOUTHERLY FLOW...ESPECIALLY IN THE EAST WHERE SHOWERS COME IN THE AFTERNOON. GOING ON THE HIGH SIDE OF TEMPERATURE GUIDANCE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ROLLED WITH HPC SOLN WHICH BRINGS A COLD FRONT THROUGH THE AREA FRI NT FOLLOWED BY A DRY...COOLER INTERLUDE COINCIDENT WITH NEXT WEEKEND PER ZONAL FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE. UPPER FLOW BACKS LATE IN THE WEEKEND IN RESPONSE TO NEXT SHORT WAVE TROUGH IN THE FAST FLOW THAT MOVES THROUGH EARLY NEXT WEEK. USED MOSTLY A BLEND OF HPC AND PREV FOR TEMPERATURES...WHICH WERE LOWER THAN THE MEX IN MOST CASES AS HPC ROLLED WITH COOLER MODEL SOLNS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... COLD FRONT SWEEPS NORTHWEST TO SOUTHEAST DURING 03Z-08Z TIME. CIGS DROP TO MVFR LEVELS ALONG AND BEHIND FRONT...BEFORE LIFTING AND MIXING OUT 09Z-14Z PERIOD /SLOWEST IN THE MOUNTAINS/. HOWEVER...WITH SHOWERS IN THE NEAR VICINITY OF THE FRONT...IFR CONDITIONS WILL PROBABLY BRIEFLY OCCUR WITH THE HEAVIER SHOWERS. WIND WILL VEER FROM SOUTH TO SOUTHWEST AS FRONT PASSES...THEN TO WESTERLY BEHIND THE FRONT DURING THE DAY WEDNESDAY. GUSTS TO 25KTS ARE POSSIBLE THROUGHOUT THE LOWLANDS...AND CLOSER TO 35-40KTS ACROSS THE RIDGE TOPS. AFTER 00Z THURSDAY... IFR VALLEY FOG EXPECTED DURING PREDAWN HOURS THURSDAY IN THE ELEVATED MOUNTAIN VALLEYS SUCH AS TYGART AND GREENBRIER...INCLUDING KEKN. IFR SHOWERS POSSIBLE WITH A COLD FRONT FRIDAY AND FRIDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/TRM/JMV NEAR TERM...26/MDP SHORT TERM...JMV LONG TERM...TRM AVIATION...MDP
Hazardous weather outlook, Oct 6, 4:02 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 402 PM EDT TUE OCT 6 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-072015- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 402 PM EDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MOST OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-072015- POCAHONTAS-RANDOLPH- 402 PM EDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR POCAHONTAS AND RANDOLPH COUNTIES IN THE NORTHERN MOUNTAINS OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR DAWN THURSDAY...FROST IS POSSIBLE IN THE NORTHERN MOUNTAIN VALLEYS OF WEST VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM
Nearby
Wind Advisories in West Virginia, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.